Flash Flood, Jones
- When
- June 8, 8:23 PM CST to 10:30 PM CST
- Where
- Jones County, 1.54 mi W of Tuxedo to 1.04 mi WNW of Tuxedo
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.931, -99.957
Major roads were reported flooded.
On June 10, thunderstorms produced very heavy rainfall and flash flooding across the Big Country. Also, there was one report of flash flooding on June 8.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
On June 10, thunderstorms produced very heavy rainfall and flash flooding across the Big Country. Also, there was one report of flash flooding on June 8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:41 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 641 PM CDT MON JUN 8 2009 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED TSTMS OVER THE NORTHERN BIG COUNTRY MAY DEVELOP INTO A CONVECTIVE COMPLEX DURING THE EVENING HOURS...AND MOVE SOUTH TOWARD I-20. SOME STORMS MAY BE SEVERE. HAVE ADDED A TEMPO GROUP OF VRB20G40KT 3SM -TSRA BETWEEN 09/02Z AND 09/04Z FOR THE KABI TERMINAL. OTHERWISE...AREAS OF MVFR CIGS ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND BETWEEN 09/10Z AND 09/14Z. 21 && .PREV DISCUSSION... /ISSUED 301 PM CDT MON JUN 8 2009/ SHORT TERM... LATE THIS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND EAST OF A DRYLINE OVER THE SOUTHERN HIGH PLAINS REGION. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE ESPECIALLY ACROSS THE BIG COUNTRY. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...LARGE HAIL...AND ISOLATED TORNADOES. STORM MOVEMENT BASED ON THE MEAN WIND 0-6KM WILL BE TO THE NORTHEAST. THE WEAK COLD FRONTAL BOUNDARY ALONG THE SOUTHERN EDGE OF THE SOUTHERN HIGH PLAINS IS ONE FOCUS FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. CAPPING WILL NOT BE AN ISSUE IN THIS REGION. HOWEVER... WITH WEAK LOW LEVEL CONVERGENCE...STORM COVERAGE MAY BE ISOLATED ALONG THIS BOUNDARY. THE OTHER FOCUS FOR THUNDERSTORMS IS ALONG A DRY LINE THAT APPROACHES THE WESTERN EDGE OF OUR COUNTY WARNING AREA LATE THIS AFTERNOON AND EVENING. SURFACE MOISTURE IS ABUNDANT WITH DEWPOINTS TO THE EAST OF THE DRYLINE IN THE MID AND UPPER 60S. THE DRYLINE IS EXPECTED TO SHARPEN AFTER 7 PM WITH THE BEST SURFACE CONVERGENCE ALONG AN AXIS FROM NEAR LUBBOCK...SOUTHEAST TO COLORADO CITY. CAPPING WILL BE AN ISSUE SOUTH OF A LINE FROM STERLING CITY TO BROWNWOOD WITH 700MB TEMPS GREATER THAN 13 C...HOWEVER CLEAR SKIES THIS AFTERNOON WILL ALLOW FOR MAX HEATING ACROSS WEST CENTRAL TEXAS AND INCREASE INSTABILITY. 12 LONG TERM... NOT MUCH IN THE UPPER PATTERN CHANGE...WITH SOUTHWEST TO WEST FLOW THROUGH EARLY NEXT WEEK. THE UPPER RIDGE DOES STRENGTHEN SLIGHTLY THIS WEEKEND. GFS INDICATES A WEAK UPPER SHORTWAVE THIS WEDNESDAY... ENHANCING THUNDERSTORM CHANCES SLIGHTLY. STATIONARY FRONT WILL BE HANGING ALONG THE RED RIVER VALLEY THROUGH THE END OF THE WEEK...AND MAY TRY TO MOVE INTO THE NORTHERN BIG COUNTRY. KEPT OR INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR A LEAST PORTIONS OF THE BIG COUNTRY THIS WEEK. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 93 72 94 72 / 30 10 20 20 20 SAN ANGELO 69 96 72 96 71 / 20 10 20 20 20 JUNCTION 70 94 73 95 75 / 20 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT MON JUN 8 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON INTO TONIGHT. A WEAK COLD FRONT WILL DROP SOUTH INTO THE FAR NORTHERN BIG COUNTRY BY LATE AFTERNOON OR EVENING. A DRYLINE WILL ALSO ADVANCE EASTWARD DURING THE AFTERNOON...AND MAY REACH THE FAR WESTERN BIG COUNTRY. A WEAK UPPER LEVEL DISTURBANCE IS ALSO EXECTED TO MOVE INTO NORTHWESTERN TEXAS BY LATE AFTERNOON. EVEN THOUGH THE AIRMASS IS CAPPED...IT WILL BECOME VERY UNSTABLE THIS AFTERNOON. THE APPROACH OF THE WEAK DISTURBANCE ALOFT SHOULD ENABLE THE CAP TO WEAKEN OR BE BROKEN...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO START DEVELOPING BY LATE AFTERNOON. STORMS MAY FIRST DEVELOP OVER THE NORTHERN AND WESTERN BIG COUNTRY. THUNDERSTORMS COULD BECOME MORE NUMEROUS ACROSS THE BIG COUNTRY DURING THE EVENING AND EARLY TONIGHT. A FEW STORMS MAY ALSO DEVELOP SOUTHWARD ALONG THE DRY LINE BY EARLY EVENING AND AFFECT THE WESTERN CONCHO VALLEY INTO CROCKETT COUNTY. A FEW STRONG TO SEVERE STORMS MAY ALSO OCCUR INTO EARLY TONIGHT ACROSS THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND. SEVERE STORMS WILL BE POSSIBLE ACROSS THE BIG COUNTRY. THE PRIMARY SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO THREAT ALSO EXISTS...MAINLY FOR STORMS WHICH OCCUR NEAR ONE OF THE BOUNDARIES. LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS INTO THE EARLY EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 647 PM CDT MON JUN 8 2009 TXZ099-090015- THROCKMORTON TX- 647 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR THROCKMORTON COUNTY... AT 643 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE...OR ABOUT 15 MILES NORTH OF THROCKMORTON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. 23/HUBER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 W HAMLIN 32.88N 100.21W
06/08/2009 E1.75 INCH FISHER TX LAW ENFORCEMENT
&&
LHIESLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
815 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HAMLIN 32.88N 100.13W
06/08/2009 E1.25 INCH JONES TX CO-OP OBSERVER
&&
LHIESLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 847 PM CDT MON JUN 8 2009 TXZ098-113-114-090245- HASKELL TX-SHACKELFORD TX-JONES TX- 847 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR HASKELL...SHACKELFORD AND JONES COUNTIES... AT 847 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF STAMFORD...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STAMFORD BY 905 PM CDT LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 930 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWESTERN TEXAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
853 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 10 W ANSON 32.76N 100.07W
06/08/2009 E1.75 INCH JONES TX PUBLIC
&&
LHIESLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL ROBY 32.75N 100.38W
06/08/2009 E0.75 INCH FISHER TX BROADCAST MEDIA
TIME OF HAIL UNKNOWN
&&
LHIESLERThe Dyess AFB radar (KDYX), 79 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
5 flash flood. Local standard time, as filed.
Major roads were reported flooded.
The Texas Departmet of Transportation reported water over US Highway 380 from Rule to the Throckmorton County line.
The Texas Department of Transportation reported dirt, debris and water over Ranch Road 618.
The Texas Department of Transportation reported water over Highway 6 from U.S. Highway 380 in Rule, to 5 miles south.
Jones County Sheriff's Office reported water over Farm to Market Road 600 between US Highway 180 and Avoca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182807, 182810, 182811, 182813, 182815.